1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

UTI s

Discussion in 'Diabetes Discussions' started by Rog, Oct 13, 2016.

  1. Rog

    Rog Type 2 · Well-Known Member

    Messages:
    196
    Likes Received:
    675
    Trophy Points:
    133
    hello folks !
    Currently out in lanzarote ( Hot Hot Hot ) and thought I had sun stroke but turned out to be a unitary tract infection.
    My symptoms initially were chilled and nausea and sore bottom back , into day 5 of a course of anti biotics . The chills have subsided back is much less soar but still got the nausea especially in the morning , I haven't stayed out the sun really but when in the sea in particular is seems to lift the nausea for the whole day , I'm wondering if anyone has any experience on why the nausea is hanging around even though I'm half way through my antibiotics course ? ( first course for three years )
     
    • Hug Hug x 2
  2. Mep

    Mep Type 2 · Well-Known Member

    Messages:
    1,462
    Likes Received:
    905
    Trophy Points:
    173
    sorry to hear you have a UTI. I usually get nausea with a UTI when it has gone to my kidneys. That's also when I get a really sore back too. It does take longer to treat a UTI if it's gone to your kidneys... usually minimum antibiotics of 2 weeks. But for me they normally give me about 3 courses to get rid of it. I was put on preventative antibiotics at one point after about 3 kidney infections in one year. They kept me on that for about 8 months or so. I hope you feel better soon.... drink plenty of water. :)
     
    • Like Like x 1
  3. Brunneria

    Brunneria Other · Moderator
    Staff Member

    Messages:
    18,313
    Likes Received:
    32,630
    Trophy Points:
    298
    Sorry to hear you have felt so grotty during your hol.

    The last time I had antibiotics the tablets themselves caused nausea. It was horrible, and lasted for 3-4 days after the 10 day course of medication. Fun fun fun, eh? There was also a funny smell. Which was worse when I leaned over forwards. Something to do with my sinuses, I think. That disappeared at the 10 day mark as well.

    The plus side of it was that they sorted the chest infection. :)
     
  4. AndBreathe

    AndBreathe I reversed my Type 2 · Expert
    Retired Moderator

    Messages:
    9,664
    Likes Received:
    15,727
    Trophy Points:
    178
    I'd agree with @Brunneria about the meds potential to throw nausea into the mix.

    Do make sure you are drinking lots as that'll help with both flushing out the naughty bugs, but to ensure you're not going to be dehydrated (even mildly) in the heat.

    Hopefully, things will begin to ease a bit more soon and you can concentrate more on enjoying your holiday.
     
  5. Gannet

    Gannet Type 2 · Well-Known Member

    Messages:
    120
    Likes Received:
    126
    Trophy Points:
    83
    I have had trimethoprim twice in the last few months for uti's, and they caused nausea each time.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook